Hail, Parmer
- When
- June 22, 7:00 PM CST to 7:10 PM CST
- Where
- Parmer County, 3 mi E of Friona to 5 mi E of Friona
- Measured
- 0.75 in hail
- Crop damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 34.630, -102.677
A complex of thunderstorms propagated southeastward from the plains of eastern New Mexico over the western South Plains and the extreme southwestern Texas Panhandle during the evening hours of the 22nd. Local newspapers reported that large hail up to the size of pennies resulted in severe damage to cotton, wheat and alfalfa crops just east of Friona.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A complex of thunderstorms propagated southeastward from the plains of eastern New Mexico over the western South Plains and the extreme southwestern Texas Panhandle during the evening hours of the 22nd. Local newspapers reported that large hail up to the size of pennies resulted in severe damage to cotton, wheat and alfalfa crops just east of Friona.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 22, 2:38 PM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT FRI JUN 22 2007 .SHORT TERM... SOUTH PLAINS TO REMAIN SANDWICHED BETWEEN AN UPPER RIDGE TO THE WEST AND A SHEAR AXIS/UPPER TROUGH TO THE EAST. LEE SIDE SURFACE PRESSURE TROUGH CONTINUES TO DRAW LOW LEVEL MOISTURE NORTHWARD ESPECIALLY OVER THE ROLLING PLAINS WHERE MID TO UPPER 60 DEGREE DEWPOINTS HAVE ADVECTED IN. TO THE WEST...DRYLINE HAS MIXED TO NEAR THE WEST TX/NM BORDER. UPPER SHORTWAVE EVIDENT ON WATER VAPOR OVER NE NEW MEXICO/SOUTHEAST COLORADO COMBINED WITH LOW LEVEL CONVERGENCE AND INSTABILITY AIDING IN RAPID DEVELOPMENT OF CONVECTION OVER THE HIGHER TERRAIN AS OF 20Z. MID LEVEL FLOW REMAINS RELATIVELY WEAK SO EXPECT MOVEMENT OF THE STORMS WILL BE SLOW. STORMS MAY ORGANIZE INTO A COMPLEX AND ADVANCE SOUTHEAST INTO THE EXTREME SW PANHANDLE AND NORTHWEST SOUTH PLAINS AROUND OR SHORTLY AFTER 00Z. BEST CHANCE SHOULD BETWEEN 00 AND 04Z. IF THE STORMS HOLD TOGETHER WITH THE LOSS OF HEATING THEY COULD AFFECT AREAS JUST WEST OF I-27 PER 12Z/22 GFS SOLUTION. WILL INCREASE POPS TO 40 PERCENT WEST WITH 20S TO THE I-27 CORRIDOR THROUGH MIDNIGHT. WILL CONTINUE SLIGHT CHANCE POPS OVERNIGHT. MESOANALYSIS INDICATES A LOW SHEAR/HELICITY AND MODERATE TO HIGH CAPE WHICH MAY YIELD A FEW STRONG TO SEVERE STORMS WITH THE MAIN THREAT BEING 3/4 TO 1 INCH HAIL AND LOCALIZED DAMAGING WIND GUSTS. WILL ALSO ISSUE A NEW HWO HIGHLIGHTING MENTION. NAM TIME HEIGHT INDICATING SHALLOW MOISTURE RETURN BETWEEN 09-12Z OVER LUBBOCK. HAVE INCREASED CLOUD COVER SLIGHTLY AS SOME STRATUS MAY WORK IN FROM THE SOUTH. OVERNIGHT LOWS SHOULD REMAIN NEAR NORMAL FOR LATE JUNE. SIMILAR PATTERN SETUP FOR TOMORROW WITH WARM TEMPERATURES AND THE POSSIBILITY FOR ADDITIONAL HIGHER TERRAIN CONVECTION BY LATE AFTERNOON. KW .LONG TERM... TYPICAL SUMMER REGIME ON TAP WITH A WEAK MEANDERING TROUGH OR SHEAR AXIS OVER THE SOUTHERN PLAINS IN-BETWEEN A RIDGE TO OUR WEST AND ANOTHER TO OUR EAST. A WEAK TROUGH/SHEAR AXIS IS CURRENTLY JUST TO OUR EAST WHILE ANOTHER WEAK DISTURBANCE DROPPING SOUTHWARD AROUND THE RIDGE MAY FORCE IT BACK TO THE WEST MOMENTARILY LATER IN THE WEEKEND AND EARLY NEXT WEEK. MOISTURE LEVELS SHOULD STAY MODERATE HELPING TO MAINTAIN A POTENTIALLY UNSTABLE AIRMASS WHILE WARMTH ALOFT ON THE OTHER HAND MAY TEND TO LIMIT CHANCES FOR THUNDERSTORMS. LATCHING ON TO THE WEAK PASSING DISTURBANCE...WE FAVOR LOW THUNDERSTORM CHANCES EDGING SLOWLY SOUTHEAST ACROSS THE AREA SATURDAY NIGHT INTO MONDAY NIGHT OR SO. BY MID-WEEK WE ARE BANKING ON THE WEAK PERMA-TROUGH TO BE JUST TO OUR EAST ONCE AGAIN... ALTHOUGH POSITIONING THAT FAR OUT IN WEAK FLOW IS FAIRLY UNCERTAIN. EITHER WAY...OTHER THAN A FEW PASSING LOW THUNDERSTORM CHANCES...LOOK FOR WARM AND MOSTLY DRY CONDITIONS DOMINATING WITH MINOR DIFFERENCES FROM EITHER GUIDANCE OR THE PREVIOUS FORECAST. MCQUEEN && .AVIATION... VFR CEILINGS AND VISIBILITIES WILL CONTINUE AT BOTH KLBB AND KCDS THROUGH 00Z. THUNDERSTORMS WILL ADVANCE SOUTHEAST FROM THE HIGHER TERRAIN OF NEW MEXICO THIS EVENING AND IF THEY HOLD TOGETHER MAY AFFECT KLBB AFTER 03Z. CONFIDENCE IN THUNDERSTORMS REACHING THE TERMINAL REMAINS LOW (20%) SO WILL KEEP A CB MENTION AND LET NEXT SHIFT HANDLE THREAT. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 92 64 91 64 / 40 20 20 10 20 TULIA 64 92 64 91 64 / 20 10 20 10 10 PLAINVIEW 66 91 66 92 65 / 20 10 20 10 10 LEVELLAND 66 93 66 90 65 / 20 10 20 10 10 LUBBOCK 67 91 68 92 68 / 20 10 20 10 10 BROWNFIELD 66 93 67 92 65 / 20 10 20 10 10 CHILDRESS 68 94 69 96 70 / 20 10 20 20 20 SPUR 66 92 68 94 68 / 20 10 20 20 20 ASPERMONT 68 93 70 95 70 / 20 10 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/05/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CDT FRI JUN 22 2007 TXZ021>044-232045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 332 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT MAINLY ACROSS THE SOUTHWESTERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS AS THUNDERSTORMS FROM EASTERN NEW MEXICO APPROACH AN UNSTABLE AIRMASS LYING OVER WEST TEXAS. HAIL STONES UP TO AN INCH IN DIAMETER AND WIND GUSTS NEAR 60 MPH ARE POSSIBLE FROM A FEW OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE URGED TO MONITOR FOR APPROACHING WEATHER.
The Cannon AFB radar (KFDX), 86 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35534.